MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number BLB-024115
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # class i n/a.Device evaluation the blb-024115 devices of lot number c1843306 involved in this complaint was no returned for evaluation, a document based investigation was carried out.Prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for blb-024115 of lot number c1843306 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1843306.It should be noted that the instructions for use (ifu0034-8) states the following: ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ "visually inspect the product to ensure no damage is occurred.If the package is opened or damaged when received, do not use.If abnormality is detected that would prohibit working condition, do not use".There is not sufficient evidence to suggest that the user did not follow the ifu.A definitive root cause could not be determined from the available information.Possible root causes may be attributed to the device being kinked during the transportation from cairns hospital to the complaint facility.Another possible root cause may be attributed to the user technique the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The customer ran out of stock of bigopsy forceps yesterday and had to borrow one from the ch to complete a procedure.She came in this morning and was told that the bigopsy failed to open and close thus not working.Updated as per complaint form received on 27/9/21 jil01: access sheath was in place and the surgeon backloaded the device through the flexible pyeloscope as per ifu and attached the handle as per ifu.Once the device was put together, the surgeon tested it prior to inserting it into the patient via the flexor.It was at this time it was noted that the cup would not open/close (prior to use inside the patient).The assembly of the device was performed again with the same outcome.A stone extractor was used to snare a tissue sample instead as they did not have a second bigopsy on shelf.No unintended part of the device remained inside the patient's body.No additional procedure was required due to this occurrence.No adverse effect on the patient was reported due to this occurrence.Reply on the requested additional information was received from the rep on 21/10/21 jil01: was any damage noted to the device prior to use? - no damage noted prior to use.Was the forceps shaft fed back through the handle until it was visible in the viewing window of the handle? - forceps shaft was visible in the window at the time of releasing the button to engage the device.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12933394
Report Number3001845648-2021-00834
Device Sequence Number4906954
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)240625(10)C1843306
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2024
Device Catalogue NumberBLB-024115
Device Lot NumberC1843306
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/23/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown